Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Geometric automorphisms of a free group of rank at least three are rare


Author: S. M. Gersten
Journal: Proc. Amer. Math. Soc. 89 (1983), 27-31
MSC: Primary 20F28; Secondary 20F34, 57N05
MathSciNet review: 706503
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The characteristic polynomials of geometric automorphisms of a free group of finite rank at least three form a nowhere dense set in the Zariski topology.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F28, 20F34, 57N05

Retrieve articles in all journals with MSC: 20F28, 20F34, 57N05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1983-0706503-4
PII: S 0002-9939(1983)0706503-4
Keywords: Free group, automorphism, geometrically realizable, PV number, nowhere dense set
Article copyright: © Copyright 1983 American Mathematical Society